MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-040-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Codes Occlusion (1984); Thrombosis (2100); Claudication (2550)
Date of Event 04/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent delivery system was received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed on (b)(6) 2020, to treat an 80% stenosed moderately calcified lesion in the left popliteal artery.Laser atherectomy and balloon angioplasty were performed to prepare the lesion.The 5.5 x 40 mm supera stent delivery system was advanced.Some resistance was noted during advancement, due to the vessel anatomy; however, the device was able to be placed at the target lesion.Deployment was initiated, and it was noted that the device seemed to be "stacking", although this was not seen on angiography.It was felt that the stent was deployed, so removal of the stent delivery system was initiated; however, resistance was felt and the stent was noted to be pulled back into the posterior tibial artery and elongated.The stent delivery system was removed, but it was noted that the nose cone and a portion of the delivery system remained in the patient anatomy, on the guide wire.A guide catheter was advanced via contralateral access and the separated segment was pushed into the guide catheter and removed.The patient was placed on dual anti-platelet therapy of aspirin and plavix.On (b)(6) 2020, one day post procedure, the patient presented at follow up visit, with leg pain from the mid calf to the achille's heel.Ultrasound was performed and noted occlusion, with no flow in the posterior tibial artery.On (b)(6) 2020, manual thrombectomy aspiration was performed and the patient was started on xarelto.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported difficulty to advance, difficulty removing, and stent stacking were unable to be confirmed due to the condition of the returned unit and the stent was not returned.The tip detachment was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.The investigation was unable to determine a cause for the reported difficulties and subsequent patient effects.The tip separation likely occurred as the partially deployed stent was being withdrawn into the introducer sheath causing the tip to separate due to the reduced diameter clearance.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10072713
Report Number2024168-2020-04394
Device Sequence Number13644703
Product Code NIP
UDI-Device Identifier08717648226069
UDI-Public08717648226069
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberS-55-040-120-P6
Device Catalogue NumberS-55-040-120-P6
Device Lot Number9071161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Initial Date Received by Manufacturer 04/29/2020
Supplement Date Received by Manufacturer05/21/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight87